| Model Number |
M00558700 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/05/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was attempted to be used in the esophagus during a gastroscopy procedure to treat stenosis performed on (b)(6), 2026.During procedure, it was noticed that the balloon had a hole at the distal tip.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to have fully recovered.
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable event of a balloon pinhole in the esophagus.Block h11: investigation results the device was not returned for analysis and was reported to be disposed; therefore, a technical analysis could not be performed.A risk review was completed and confirmed that the event of "balloon pinhole" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.